The overdetermined Cauchy problem
Annales de l'Institut Fourier, Tome 47 (1997) no. 1, pp. 155-199.

On considère le problème de Cauchy (caractéristique et non-caractéristique) pour les systèmes d’équations aux dérivées partielles à coefficients constants et données initiales sur un sous-espace affine de codimension arbitraire. On montre que l’évolution est équivalente à la validité d’un principe de Phragmén-Lindelöf sur la variété caractéristique complexe et on étudie ensuite la relation avec les conditions formulées par Hörmander dans le cas d’un opérateur scalaire et données sur une hypersurface.

We consider the (characteristic and non-characteristic) Cauchy problem for a system of constant coefficients partial differential equations with initial data on an affine subspace of arbitrary codimension. We show that evolution is equivalent to the validity of a principle on the complex characteristic variety and we study the relationship of this condition with the one introduced by Hörmander in the case of scalar operators and initial data on a hypersurface.

@article{AIF_1997__47_1_155_0,
     author = {Boiti, Chiara and Nacinovich, Mauro},
     title = {The overdetermined Cauchy problem},
     journal = {Annales de l'Institut Fourier},
     pages = {155--199},
     publisher = {Association des Annales de l'institut Fourier},
     volume = {47},
     number = {1},
     year = {1997},
     doi = {10.5802/aif.1564},
     zbl = {0865.35091},
     mrnumber = {98a:35095},
     language = {en},
     url = {archive.numdam.org/item/AIF_1997__47_1_155_0/}
}
Boiti, Chiara; Nacinovich, Mauro. The overdetermined Cauchy problem. Annales de l'Institut Fourier, Tome 47 (1997) no. 1, pp. 155-199. doi : 10.5802/aif.1564. http://archive.numdam.org/item/AIF_1997__47_1_155_0/

[AHLM] A. Andreotti, C. D. Hill, S. Lojasiewicz, B. Mackichan, Complexes of Differential operators. The Majer Vietoris sequence, Invent. Math., 26 (1976), 43-86. | MR 54 #11404 | Zbl 0332.58016

[AN1] A. Andreotti, M. Nacinovich, Analytic convexity, Ann. S.N.S. Pisa, IV, vol. VII, n. 2 (1980). | Numdam | MR 81m:32025 | Zbl 0435.35039

[AN2] A. Andreotti, M. Nacinovich, Analytic Convexity and the Principle of Phragmén-Lindelöf, Quaderni della Scuola Normale Superiore, Pisa (1980). | Zbl 0458.35004

[AN3] A. Andreotti, M. Nacinovich, Noncharacteristic hypersurfaces for complexes of differential operators, Ann. Mat. Pura e Appl., (IV), 125 (1980), 13-83. | MR 83e:58079 | Zbl 0456.58024

[AT] A. Andreotti, G. Tomassini, Spazi vettoriali topologici, Quaderni dell'Unione Matematica Italiana, Bologna (1978).

[Bae] A. Baernstein Ii, Representation of holomorphic functions by boundary integrals, Transact. AMS, 160 (1971), 27-37. | MR 44 #415 | Zbl 0225.30044

[BMS] K.D. Bierstedt, R. Meise, W.H. Summers, A projective description of weighted inductive limits, Transact. AMS, 272 (1982), 107-160. | MR 84g:46037 | Zbl 0599.46026

[BN] C. Boiti, M. Nacinovich, Evolution and hyperbolic pairs, Preprint n. 2.185.836, Sezione di Analisi Matematica e Probabilità, Dipartimento di Matematica, Università di Pisa, Dicembre 1994.

[Eh] L. Ehrenpreis, Fourier analysis in several complex variables, Wiley-Interscience Publisher, New York, 1970. | MR 44 #3066 | Zbl 0195.10401

[FW] K. Floret, J. Wloka, Einführung in die Theorie der lokalkonvexen Räume, Lecture Notes in Mathematics, 56, Springer, 1968. | MR 37 #1945 | Zbl 0155.45101

[F] U. Franken, On the equivalence of holomorphic and plurisubharmonic Phragmén-Lindelöf principles, Michigan Math. J., 42 (1995), 163-173. | MR 96d:32014 | Zbl 0839.32007

[GS] I.M. Gel'Fand e G.E. Shilov, Generalized functions, vol. 1, 2, Academic Press, New York, 1967.

[GR] H. Grauert, R. Remmert, Coherent Analytic Sheaves, Springer, 1984, Grundlehren. | MR 86a:32001 | Zbl 0537.32001

[Gr] A. Grothendieck, Espaces vectoriels topologiques, Sociatade de Matemática de S.Paulo, São Paulo, 1964.

[Hö1] L. Hörmander, The analysis of linear partial differential operators, vol. I, II, Springer-Verlag, Berlin, 1983. | Zbl 0521.35001

[Hö2] L. Hörmander, On the existence of analytic solutions of partial differential equations with constant coefficients, Invent. Math., 21 (1973), 151-182. | MR 49 #817 | Zbl 0282.35015

[Hö3] L. Hörmander, Complex analysis in several variables, 3a ediz., North-Holland, Amsterdam, 1991.

[Hö4] L. Hörmander, Notions of convexity, Birkhäuser, Boston, 1994. | Zbl 0835.32001

[Ko] H. Komatsu, Projective and inductive limits of weakly compact sequences of locally convex spaces, J. Math. Soc. Japan, 19 (1967), 366-383. | MR 36 #646 | Zbl 0168.10603

[Kr] S.G. Krantz, Function theory of several complex variables, A Wiley-Interscience publication, Pure & Applied Mathematics, New York, 1982. | MR 84c:32001 | Zbl 0471.32008

[MTV] R. Meise, B.A. Taylor, D. Vogt, Equivalence of Analytic and Plurisubharmonic Phragmén-Lindelöf Conditions, Proceedings of Symposia in Pure Mathematics, vol. 52 (1991), Part 3. | MR 93a:32023 | Zbl 0745.32004

[N1] M. Nacinovich, On boundary Hilbert differential complexes, Annales Polonici Mathematici, XLVI (1985). | MR 88a:58184 | Zbl 0606.58046

[N2] M. Nacinovich, Cauchy problem for overdetermined systems, Annali di Matematica pura ed applicata, (IV), vol. CLVI (1990), 265-321. | MR 92a:35117 | Zbl 0734.35054

[N3] M. Nacinovich, Overdetermined Hyperbolic Systems on l.e. Convex Sets, Rend. Sem. Mat. Univ. Padova, vol. 83 (1990). | Numdam | MR 91f:35189 | Zbl 0736.35019

[N4] M. Nacinovich, Approximation and extension of Whitney CR forms in “Complex Analysis and Geometry”, pp. 271-283, Plenum Press, N.Y., 1993. | MR 94a:32024 | Zbl 0802.32025

[Pa] V. P. Palamodov, Linear differential operators with constant coefficients, Springer Verlag, Berlin, 1970. | MR 41 #8793 | Zbl 0191.43401

[Sc] H.H. Schaefer, Topological vector spaces, The Macmillan Company, New-York, 1966. | MR 33 #1689 | Zbl 0141.30503

[Sch] L. Schwartz, Théorie des distributions, Hermann, Paris, 1966.

[Tou] J.C. Tougeron, Idéaux de fonctions différentiables, Springer-Verlag, Berlin, 1972. | MR 55 #13472 | Zbl 0251.58001